This work may not be copied, distributed, displayed, published, reproduced, transmitted, modified, posted, sold, licensed, or used for commercial purposes. By downloading this file, you are agreeing to the publisher’s Terms & Conditions.

Letters to the Editor

Paroxetine-Induced Anorexia in a Patient With Bulimia Nervosa

Article Abstract

Letter to the Editor

Sir: Drs. Vaz and Salcedo recommended reducing dosage
and continuing treatment of bulimia with the same serotonin selective
reuptake inhibitor (SSRI) if anorexia occurs as a side effect.
Recently, several SSRIs have demonstrated utility in
treating bulimia nervosa and depression. I report the induction
of anorexia (and possibly hallucinations) in a patient diagnosed
with bulimia nervosa and depression who was taking an
SSRI. I suggest considering switching a patient’s medication to
a different SSRI (at an equivalent dose) if anorexia is induced
by the first SSRI.


Some JCP and PCC articles are available in PDF format only. Please click the PDF link at the top of this page to access the full text.

Related Articles

Volume: 58

Quick Links: Eating Disorders